| Model Number |
ZCT225 |
| Medical Device Problem Code |
Inadequacy of Device Shape and/or Size (1583)
| Health Effect - Clinical Code |
No Code Available (3191)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided, but the best estimate date is between (b)(6) /2017.Explant.Unexpected post-operative refraction.All pertinent information available to abbott medical optics has been submitted.
Event or Problem Description
It was reported that a zct225 22.0 diopter intraocular lens (iol) was implanted in the left eye (os) on (b)(6) 2017.It was later explanted on (b)(6) 2017 due to the power of the lens needed to be corrected (unexpected post-operative refraction).There was no incision enlargement, vitrectomy, or sutures used.The lens was replaced with the same model, but different diopter of 25.0.Reportedly, the patient is doing good post-operatively.No additional information was provided.
Additional Manufacturer Narrative
Device available for evaluation?: yes, returned to manufacturer on 10/30/2017.Device returned to manufacturer?: yes.Device evaluation: the product was returned to the manufacturing site for evaluation.Visual inspection performed by a qualified inspector using 12x magnification showed the product was damaged and contaminated most probably to make explant possible.Investigation of the return sample and the condition of the return sample do not suggest the damage was introduced during manufacturing.Considering the condition of the lens additional analysis is not possible.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no similar complaints were received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.